Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mskitty

IB from Bactrim?

Recommended Posts

My cysts are going crazy! I just started bactrim yesterday. I know it's not an allergy because I feel fine and I don't have hives, so...anyone ecperience an IB?

Share this post


Link to post
Share on other sites

Could it be from tazorac? Since I used taz, my face broke out sooooo bad. Little bumps everywhere and several new big ones. Aaaarg! Am I ever going to get over this? :wall:

Share this post


Link to post
Share on other sites

It's from the Taz.....

Bactrim is like the god of gods in terms of antibiotics....

Bactrim is practically accutane...it's pretty damn insane in terms of how well it works.

I'd be starring the taz down....because all Differin did was make me break out.

Share this post


Link to post
Share on other sites

I have used bactrim on two occasions and it is the BEST! When I had teenage acne I used for proably six months and I had no acne for years after that. Then a year of so it was all back and I was trying all different things i.e. topicals, antibiotics, different pills & Differin and my skin went totally spastic with really bad acne. My doctor said she would put me on Roaccutane but she said why don't we try calming down the breakouts with Bactrim first as there is less chance of an inital breakout on Roaccutane if your skin is calm before taking it. I took a months course of Bactrim and within two weeks my acne had stopped breaking out and I was home free from that time on. I definitely don't think that it is the Bactrim unless you are allergic to it. I would ring your doctor and ask. Are you on Tazorac? Are you using it every day? maybe that's it but if you only started the Bactrim yesterday it will calm down soon I'd say. I am just about to try Tazorac too as I am getting 1 -2 pimples now at a time again A bit scared my skin will erupt though so will be starting very gently.

Share this post


Link to post
Share on other sites

so, if i take bactrim/septra DS before going on accutane, will it eliminate the need for accutane or will it eliminate the IB from accutane? I'm curious because I've got a bottle of them, and didn't know if I could go on them before I started the accutane...

Share this post


Link to post
Share on other sites

If you have a bottle of Bactrim....pop them pills. They're like Doxycycline, except 5 times better....Bactrim will get rid of 90% of your acne...easily...the Accutane will just completely stop Acne and will further more stop it from hopefully coming back.

Bactrim is something i'd take if i had it...reguardless of accutuane or not.

Share this post


Link to post
Share on other sites
If you have a bottle of Bactrim....pop them pills. They're like Doxycycline, except 5 times better....Bactrim will get rid of 90% of your acne...easily...the Accutane will just completely stop Acne and will further more stop it from hopefully coming back.

Bactrim is something i'd take if i had it...reguardless of accutuane or not.

Share this post


Link to post
Share on other sites

So, can i take bactrim while on the accutane without my derm knowing? ... she didn't seem to be really for it when I first went to her, so I never got another script for it til now. ... an also, I started taking the green tea capsules... i think they're starting to work...unless its just my imagination...lol

Share this post


Link to post
Share on other sites

I wouldn't take the Bactrim while on the Roaccutane, not sure that that is a good idea. I took them for a month before starting Roaccutane not while taking it. it's great and as said before, I stopped and then took Roaccutane as I wanted my acne to STOP for good even after stopping treatment. I did take Bactrim long term when I was a teenager and was without acne for years after (I'm 35 now) It did eventually come back so I thought if I took Roaccutane it might never come back. Ten months out of treament though I am back getting some spots so I am a bit nervous that my skin may slowly be going back to acne land. For this reason, if it does, I will be having a serious chat about taking Bactrim instead of Roaccutane next time. The thing I don't know is if I had such a good result when I was younger, would it be different now (i.e teenage acne different to adult acne)???? I wouldn't really want to take it though if it meant that when I stopped (like other meds I have taken liko mino and doxy) my acne would return with a vengeance.

I would talk to your derm too before taking Bactrim as it is quite common I think for people to get allergic reactions to it. As he is the doctor treating you I think you need to be straight up about what you are putting in your body. Just tell him you want to give it a go as you have heard of others who had and it worked. Good luck

Share this post


Link to post
Share on other sites

Kristifire, taking Bactrim only eliminates the need for Accutane if you take it instead of Accutane. but as I said above I am not sure whether your acne would come back as soon as you stop taking it whereas with Roaccutane it at least stays away for a long period of time and sometimes forever. Everyone is different. For me, it definitely stopped me from having a IB when I started Roaccutane. I have IB's with everything else I have ever tried so I am pretty sure that I would have on Roaccutane had i not taken Bactrim beforehand.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×